MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a pci via radial approach procedure, the haemostatic valve was leaking blood badly when the dilator was removed.The introducer was exchanged and the procedure continued with no harm to patient reported.
 
Additional Manufacturer Narrative
The 510k: k152044.Acronym only was provided on initial report.A review of the complaint history, drawings, device history record, documentation, trends, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.A used flexor radial access set sheath and dilator were returned for investigation.Biomatter was present on the check-flo assembly and within the connecting tube of the sheath.The sheath proximal fitting appeared to have a silicone disc, and not a blue valve.Therefore, the check-flo was disassembled (after performing the leak test) to better visualize the disc, which confirmed that the device was assembled with a silicone disc.A leak test was performed on the complaint device by occluding the sheath tubing with hemostats and injecting water through the connecting tube assembly using a syringe.Leakage was observed through the center of the disc.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
During a percutaneous coronary intervention via radial approach procedure, the haemostatic valve was leaking blood badly when the dilator was removed.The introducer was exchanged and the procedure continued with no harm to patient reported.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6204927
Report Number1820334-2016-01608
Device Sequence Number10993297
Product Code DYB
UDI-Device Identifier00827002356085
UDI-Public(01)00827002356085(17)170701(10)4905661
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-13-RA-S-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR